Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

After delivery, developed high BP, fluctuating heart rate with high cholesterol. Is my heart at risk?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
High Blood Pressure and Heartrate :

Ok after the birth of my son 2 months ago, I devloped high blood pressure my readings will range 150/95. They put me on blood pressure medicine. Symptoms due to the high blood pressure is fatigue feeling I will faint headache nausea. I cannot even hold my new baby without feeling like I am going to pass out. My heartrate can jump to 140 and when I sit immediatly it goes into the 70's. I am scared this has something to do with my heart have been to 2 cardiologist they just say I have a fast heartrate also had the renal scan for kidneys, Numerous blood work Ct of lungs stomach. Also have DVT in my femoral artery had it when I was pregnant now on Warfrain 8mg was found in July. I just recently did a 24 hr holter monitor and my heartrate dropped to 44 during the night they told me not to worry but I know that is not good. Also found out I have extremly high chlosteral.(sp). Put on Lipitor 10mg. Also a week after having baby I hemmoraged was givin a blood transfusion and now my levels are 9.8 still anemic a little bit on Folic acid 325 mg twice a day. Tyhroid has been checked 3 times and it has been normal. My upper back to the front hurts also my stomach area especially the left side, bowels have been loose. I am at my whits end I feel horrible and am worried about heart. I have had all the test. What would be causing this? Any input would be appreciated.
Posted Tue, 8 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 16 hours later

Thank you for your query.

I have gone through all the details that you have given. However, I would like some further clarifications from you.

1) Can you tell me the names and the doses of the BP medicines that you are taking?
2) Can you upload the ECG and echo findings?
3) Has the DVT completely resolved?
4) Have you checked the INR (International Normalized ratio) value and Prothrombin time? Is the INR value between 2 and 3?

At the outset, let me reassure you that you don't need to be so anxious. Many of the symptoms that you have described can be attributed to the facts that you have just had a baby, you have lost a lot of blood, and your hemoglobin is still not normal. Some of the symptoms may also be due to fluctuations in BP and the BP medicines may also be partly responsible. All these will resolve once the Anemia is completely corrected and your BP is adequately controlled with appropriate medicines.

Also, you should ensure that you always remain well hydrated. When the fluid volume is reduced, you could have marked changes in your heart rate when you stand up from a lying down position, as also giddiness due to drop in BP at that time.

Since you are on Warfarin (which is an oral anti-coagulant), you should ensure that the dosage is adjusted once in 3 - 4 weeks to maintain an INR value between 2 and 3. Too less would mean chances of recurrence of DVT while too high would risk bleeding and worsening of Anemia.

A heart rate of 44 during sleep is perfectly acceptable as long as the rhythm is a normal sinus rhythm. There is no need to be anxious on that count. The increase in heart rate with standing and a reduction with sitting can be explained by anemia, dehydration and possibly the effect of certain types of BP medicines. This can be completely corrected.

Kindly give me the answers to the questions that I have raised so that I can give you a more specific answer.

With regards,
Dr RS Varma

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor